Alert archive / Texas / Areal Flood Advisories in 2021
Areal Flood Advisory 21, NWS Fort Worth, TX
NWS Fort Worth, TX issued this areal flood advisory at May 18, 2021, 7:57 AM CDT for Tarrant County, Texas. It was in force for 3 hr.
The area
The outline as issued.
The facts
- Issued
- May 18, 2021, 7:57 AM CDT (12:57 UTC)
- Expired
- May 18, 2021, 11:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
County Tarrant County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 26 km from the middle of the area, began a volume at 13:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 1.0 hours before the alert went out and 6 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1327 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 252 m²/s²
- 0-3 km storm-relative helicity
- 238 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
058 WGUS84 KFWD 181257 FLSFWD Flood Advisory National Weather Service Fort Worth TX 757 AM CDT Tue May 18 2021 TXC439-181600- /O.NEW.KFWD.FA.Y.0021.210518T1257Z-210518T1600Z/ /00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Tarrant TX- 757 AM CDT Tue May 18 2021 The National Weather Service in Fort Worth has issued a * Urban and Small Stream Flood Advisory for Poor Drainage Areas for... Tarrant County in north central Texas... * Until 1100 AM CDT. * At 757 AM CDT, Doppler radar and automated rain gauges indicated heavy rain due to thunderstorms. This will cause urban and small stream flooding. Areas that are low lying or poor drainage areas will experience minor flooding in the advisory area. Some locations that will experience flooding include... Fort Worth, Arlington, Irving, Grand Prairie, Euless, Bedford, Grapevine, Haltom City, Keller, Coppell, Hurst, Southlake, Watauga, Colleyville, Benbrook, Saginaw, White Settlement, Forest Hill, Azle and Richland Hills. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Advisory means river or stream flows are elevated, or ponding of water in urban or other areas is occurring or is imminent. Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. && LAT...LON 3268 9704 3268 9755 3299 9754 3297 9703 $$ Schroeder
What forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this areal flood advisory went out at May 18, 6:03 AM CDT, 1 hour 54 minutes earlier.
Area forecast discussion, May 18, 6:03 AM CDT, 1 hour 54 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 603 AM CDT Tue May 18 2021 ...New Short Term, Aviation... .SHORT TERM... /NEW/ Update: PoPs were adjusted through the morning based on latest radar trends. New vigorous convection has developed across West Texas over the last few hours and will spread into our western counties this morning. A few additional showers/storms have developed just northwest of the Metroplex and these will continue to drift northeast with time. The environment was pretty worked over from overnight rainfall, but winds have recovered and instability is creeping back northward. This trend should continue through the morning with an uptick in convection expected across the region through midday into the afternoon. RAP objective analysis indicates steep mid level lapse rates have once again overspread North Texas and low level moisture advection is becoming focused along and west of the I-35 corridor. With persistent lift from the slow moving upper low to the west, we should see continued convective development into the afternoon. Some of these storms could be severe with a large hail or damaging wind threat. The bigger concern over the next 24 to 36 hours will be the potential for flash flooding as grounds are already saturated in many areas and efficient rain production will result in rain rates of 1-2"/hr through tonight. There remains some uncertainty with respect to tonight's forecast after today's activity, but the main ingredients for additional convective development should be in place. We'll keep PoPs pretty high through the next 24 hours. Additional rainfall amounts of 2 to 5 inches will be possible through Thursday. Dunn && Previous Discussion: /Rest of Tonight through Wednesday/ An MCS is currently making its way across North Texas tonight although it has primarily been sub-severe with heavy rainfall and gusty winds being the main threat. At this hour, it is bearing down on the Metroplex, extending from near the Red River to Fort Worth to Comanche. It will continue through the region over the next several hours with only isolated severe wind gusts expected. The southern end of the line moving into Central Texas has a little better instability to work with and we'll continue to monitor for further intensification. With our main upper trough still to the west over New Mexico, airmass recovery should be quick in the wake of this mornings activity. Dewpoints are already back in the lower 60s off to the northwest, so after a few hours of a lull in the convection later this morning, we should see additional development again off to our west. This activity should spread across North and Central Texas through the midday and early afternoon hours with an additional threat for severe weather and flash flooding. Modest instability and a little stronger shear associated with the upper trough will support a few instances of large hail and damaging winds. Backed low level flow in the vicinity of any boundaries could also enhance the low level shear profile, so a tornado or two cannot be ruled out through this evening. Unfortunately, high res model guidance diverges significantly with respect to additional development Tuesday night into Wednesday and it will likely be highly dependent upon what happens today. If today's convection takes longer to materialize or is generally weaker, then another round or two of showers and thunderstorms will be possible late Tuesday night into Wednesday. We'll keep PoPs relatively high to account for this uncertainty, but it still looks like there will be a significant amount of additional rainfall over the next 48 hours which will likely lead to continued flooding problems across the region. This threat increases east of I-35 through Wednesday. Dunn && .LONG TERM... /Issued 310 AM CDT Tue May 18 2021/ /Wednesday Night Onward/ Wet and active weather will continue through the long-term period, along with additional chances for heavy rainfall and flooding through the end of the work week. Confidence in when and where storms will occur each day isn't particularly high as models remain in disagreement. Nonetheless, the best chances of rain will likely be Wednesday night through Friday evening, with drier weather possible over the weekend. There is some indication a mid-level ridge will attempt to build in from the east this weekend, shunting much of the precipitation and Gulf moisture to our west. This would result in a drier forecast late this weekend and early next week, with pleasant, spring-time weather potentially making its return. However, the upper-level ridge may remain just far enough east to allow for the development of a few showers and thunderstorms. Therefore, low PoPs have been maintained early next week across our west and along the Red River. A slight warm up is possible next week as more sunshine is expected across the area. However, temperatures will likely remain below average by late May standards. Low temperatures will be in the 60s, with high temperatures peaking in the low to mid 80s. Barnes && .AVIATION... /NEW/ /12Z TAFs/ Scattered showers have developed just northwest of the Metroplex this morning, but more robust convection is still out over West Texas. We'll see a gradual uptick in showers/thunderstorms later this morning through early afternoon. VFR cigs have generally prevailed overnight, and we'll continue this trend today with TEMPO MVFR cigs in heavier convection. Activity should decrease later this afternoon with additional showers/storms expected tonight. Exact timing of TS will be difficult over the next 24 hours but for now we'll keep the 17-21Z TEMPO this afternoon and keep VCTS overnight from 6Z onward. Dunn && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 79 66 78 66 76 / 100 80 70 60 70 Waco 81 68 78 66 76 / 100 80 80 70 70 Paris 78 65 75 65 76 / 90 80 90 70 80 Denton 76 64 77 66 76 / 100 80 70 60 60 McKinney 77 65 76 65 77 / 100 90 80 70 70 Dallas 81 68 78 66 76 / 100 80 80 70 70 Terrell 80 65 77 65 77 / 100 80 80 70 80 Corsicana 81 67 78 65 76 / 100 80 90 70 80 Temple 81 66 77 65 75 / 100 80 80 60 60 Mineral Wells 77 64 78 64 75 / 90 60 60 40 50 && .FWD WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Wednesday morning for TXZ091>095- 100>107-115>123-129>135-141>148-156>162-174-175. &&
Hazardous weather outlook, May 18, 3:10 AM CDT, 4 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 310 AM CDT Tue May 18 2021 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-190815- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 310 AM CDT Tue May 18 2021 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Today and Tonight. Widespread thunderstorms are expected today, some of which could be severe. Additionally, heavy rainfall will likely result in flash flooding. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Thunderstorm chances will continue through the weekend. Additional rounds of heavy rainfall may cause further flooding issues and significant rises on area rivers through late this week. Additionally, a few strong to severe thunderstorms may be possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 9:23 PM CDT | Special Weather Statement | FWD | Stephens, Young | 37 min |
| May 17, 10:01 PM CDT | Special Weather Statement | FWD | Stephens | 29 min |
| May 17, 10:21 PM CDT | Special Weather Statement | FWD | Eastland | 24 min |
| May 17, 10:44 PM CDT | Special Weather Statement | FWD | Eastland | 31 min |
| May 17, 11:13 PM CDT | Special Weather Statement | FWD | Erath | 32 min |
| May 18, 7:59 AM CDT | Special Weather Statement | FWD | Tarrant | 31 min |
| May 18, 8:25 AM CDT | Areal Flood Advisory | FWD | Palo Pinto, Parker | 7 hr |
| May 18, 8:25 AM CDT | River Flood Warning | FWD | Limestone | 24 hr |
| May 18, 8:25 AM CDT | River Flood Warning | FWD | Leon, Robertson | 4 days |
| May 18, 8:36 AM CDT | River Flood Warning | FWD | Collin | 4 days |
| May 18, 8:36 AM CDT | River Flood Warning | FWD | Anderson, Freestone, Leon | 21 days |
| May 18, 8:59 AM CDT | Special Weather Statement | FWD | Wise | 31 min |
| May 18, 2:06 PM CDT | Special Weather Statement | FWD | Delta, Hopkins | 24 min |
| May 18, 2:37 PM CDT | Special Weather Statement | FWD | Delta | 23 min |
| May 18, 2:38 PM CDT | River Flood Warning | FWD | Milam | 4 days |
| May 18, 2:38 PM CDT | River Flood Warning | FWD | Milam | 5 days |
| May 18, 2:44 PM CDT | Special Weather Statement | FWD | Freestone | 31 min |
| May 18, 3:49 PM CDT | Areal Flood Advisory | FWD | Henderson | 116 min |
Nearby
Areal Flood Advisories in Texas, 2021Every areal flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.